MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802080
Medical Device Problem Codes Break (1069); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reference medwatch report mw5182949.Patient information was reported as "unavailable per acct/cust" by the distributor.The patient section of this report reflects the information reported in mw5182949.Mw5182949, dated (b)(6) 2026, stated "yes" for device availability for evaluation; however, the distributor reported an inquiry to the account for device availability on (b)(6) 2026, and the account reported the device was "disposed." additional event information has been requested; however, to date, no additional information has been provided.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.· use extreme caution when using a laser, making sure to avoid contact with the zipwire hydrophilic guidewire.Direct contact may cause damage to the wire and/or sever the wire.As noted in the device instructions for use (dfu) precautions: · the zipwire hydrophilic guidewire should be advanced through the scope using short, deliberate 2-3cm movements to prevent inadvertent damage to the device or patient.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that procedural and/or handling factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Event description: ecn event description: the proximal end of the guidewire broke within the stent while sliding out of the stent, which then snagged.The surgeon cystoscopically removed both pieces of the guidewire.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue? used a new wire what is the next course of action? replace wire.Patient present at time of event? yes.Patient complications: no.Patient complications patient outcome: fully recovered time of the event: during procedure.Indicate which of the following occurred as a result of the procedure: alternate device used.Medwatch report mw5182949 received 30 january 2026.Event description: during a surgical urology procedure the proximal guidewire broke within the ureteral stent, which then snagged.The surgeon cystoscopically removed both the stent and the remaining guidewire piece.A negative retrograde urethrogram and direct visualization of normal ureter was performed.A new guidewire and stent were then placed without further event.Pt was undergoing a ureteroscopy with laser lithotripsy and double j stent placement for kidney stones.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake region medical
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez,, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key24278914
Report Number9680001-2026-00005
Device Sequence Number12841666
Product Code EYA
UDI-Device Identifier00816349011788
UDI-Public(01)00816349011788(17)280811(10)JZ10090405
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM0066802080
Device Catalogue NumberM0066802080
Device Lot NumberJZ10090405
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight113 KG